Alert archive / Florida / Tornado Warnings in 2018
Tornado Warning 12, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Nov 15, 2018, 12:43 AM EST for Saint Johns County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2018, 12:43 AM EST (05:43 UTC)
- Expired
- Nov 15, 2018, 1:15 AM EST
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 65 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 5.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
886
WFUS52 KJAX 150543
TORJAX
FLC109-150615-
/O.NEW.KJAX.TO.W.0012.181115T0543Z-181115T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1243 AM EST THU NOV 15 2018
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Central St. Johns County in northeastern Florida...
* Until 115 AM EST.
* At 1243 AM EST, a severe thunderstorm capable of producing a
tornado was located near World Golf Village, or 8 miles northwest
of Saint Augustine, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Vilano Beach around 1250 AM EST.
South Ponte Vedra around 100 AM EST.
Guana River State Park around 105 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2988 8141 2995 8149 2999 8145 3012 8135
2995 8130
TIME...MOT...LOC 0543Z 214DEG 20KT 2997 8142
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CORDERO1 follow-up statement
884
WWUS52 KJAX 150613
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
113 AM EST THU NOV 15 2018
FLC109-150623-
/O.EXP.KJAX.TO.W.0012.000000T0000Z-181115T0615Z/
St. Johns FL-
113 AM EST THU NOV 15 2018
...THE TORNADO WARNING FOR CENTRAL ST. JOHNS COUNTY WILL EXPIRE AT
115 AM EST...
The tornadic thunderstorm which prompted the warning has moved
offshore. Therefore, the warning will be allowed to expire.
LAT...LON 2988 8141 2995 8149 2999 8145 3012 8135
2995 8130
TIME...MOT...LOC 0613Z 214DEG 20KT 3010 8132
$$
CORDEROWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 14, 9:30 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Nov 14, 9:30 PM EST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
930 PM EST Wed Nov 14 2018
.UPDATE...
Showers and a few storms expected through the night as developing
area of low pressure around 1015 over ern Gulf tracks northeast
across the region. The center of this low is expected to move mainly
over NE FL, leaving areas to the south and east of the low most to
elevated instability with a slight chance of thunderstorms, some of
which could be briefly strong. Sfc cold front expected to pass
through and offshore by sunrise on Thursday. Widespread rainfall
totals of near 0.5 to 1 inch expected with locally higher amounts in
persistent showers and storms.
&&
.AVIATION...
IFR cigs expected to prevail during the overnight period with ocnl
vsby restrictions in drizzle, mist and shower activity. A few
t-storms will be possible this evening through about 07z for all
TAFs though best chances of storms will be where higher
instability will be located from SGJ to CRG as an area of low
pressure develops south of the area and moves east and northeast
into Thu morning. Ceilings will begin to improve near the end of the
TAF period, Thu late aftn. North to northeasterly winds about 10-18
knots with gusts to 25 knots will prevail along the coastal areas
into the evening hours. Winds will shift to west and northwest early
Thu morning as cold front moves east of terminals.
&&
.MARINE...
Moderate to occasional strong northeast winds will continue tonight
as an area of low pressure moves northeast from the Gulf of Mexico
and up the east coast Thursday morning. Hazardous wind and sea
marine conditions expected to continue well into Thursday. Scattered
t-storms are possible tonight as well before moving well offshore
Thursday morning as the low helps sweep a cold front through the
area and resulting in offshore winds all day Thursday with moderate
cold advection and rough winds and seas for all mariners.
Rip Currents: SE GA: Moderate to high risk through Tonight and
Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 51 55 36 57 / 80 20 0 0
SSI 57 62 40 59 / 80 20 0 0
JAX 59 64 39 60 / 70 10 0 0
SGJ 64 68 42 61 / 70 10 0 0
GNV 61 65 37 62 / 80 10 0 0
OCF 62 66 39 63 / 80 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 3 AM EST Thursday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...High Rip Current Risk until 3 AM EST Thursday for Coastal
Camden-Coastal Glynn.
AM...Small Craft Advisory from 1 AM to 1 PM EST Thursday for Waters
from St. Augustine to Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory until 1 PM EST Thursday for Waters from
Fernandina Beach to St. Augustine FL from 20 to 60 NM.
Small Craft Advisory until 9 AM EST Thursday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM.
Small Craft Advisory until 9 PM EST this evening for Coastal
waters from Fernandina Beach to St. Augustine FL out 20 NM.
&&
Shashy/BrickerIn the hours before
Special weather statement, Nov 14, 10:31 PM EST, 2 hours 12 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1031 PM EST WED NOV 14 2018 FLZ037-040-150415- Putnam FL-Marion FL- 1031 PM EST WED NOV 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION AND CENTRAL PUTNAM COUNTIES UNTIL 1115 PM EST... * At 1030 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm near Lake Delancy, or 9 miles north of Salt Springs, moving north at 25 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Palatka, Interlachen, Bostwick, Lake Delancy, Bardin, Hollister, Florahome, Satsuma, Welaka and Carraway. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2940 8166 2941 8185 2975 8191 2978 8162 TIME...MOT...LOC 0330Z 182DEG 21KT 2948 8178 SHASHY
Special weather statement, Nov 14, 10:33 PM EST, 2 hours 10 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1033 PM EST WED NOV 14 2018 FLZ036-037-040-150415- Putnam FL-Alachua FL-Marion FL- 1033 PM EST WED NOV 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...NORTH CENTRAL MARION AND WEST CENTRAL PUTNAM COUNTIES UNTIL 1115 PM EST... * At 1033 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm near Sparr, or near Citra, moving north at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Citra, Hawthorne, Sparr, Cross Creek, Anthony, Reddick, McIntosh, Johnson, Lowell and Lochloosa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2923 8210 2929 8229 2966 8217 2959 8195 TIME...MOT...LOC 0333Z 201DEG 18KT 2934 8217 SHASHY
Special weather statement, Nov 14, 10:40 PM EST, 2 hours 3 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1040 PM EST WED NOV 14 2018 FLZ031-036-150415- Alachua FL-Bradford FL- 1040 PM EST WED NOV 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA AND SOUTHEASTERN BRADFORD COUNTIES UNTIL 1115 PM EST... * At 1039 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm over Gainesville, moving northeast at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Gainesville, University Of Florida, Gainesville Airport and Waldo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2960 8230 2967 8243 2989 8228 2980 8208 TIME...MOT...LOC 0339Z 217DEG 18KT 2968 8232 SHASHY
Special weather statement, Nov 14, 11:24 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1124 PM EST WED NOV 14 2018
FLZ032-037-150500-
Putnam FL-Clay FL-
1124 PM EST WED NOV 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM AND
SOUTHWESTERN CLAY COUNTIES UNTIL MIDNIGHT EST...
* At 1124 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Hawthorne, or near Interlachen,
moving north at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Interlachen, Keystone Heights, Melrose, Melrose Landing, George's
Lake, Lake Geneva, Florahome, Johnson, Putnam Hall and Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2952 8206 2987 8205 2981 8181 2951 8190
2951 8195
TIME...MOT...LOC 0424Z 194DEG 11KT 2958 8200
SHASHYSpecial weather statement, Nov 14, 11:44 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1144 PM EST WED NOV 14 2018
FLZ032-033-037-150530-
Putnam FL-Clay FL-Inland St. Johns FL-
1144 PM EST WED NOV 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. JOHNS...
NORTHEASTERN PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 1230 AM
EST...
* At 1143 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Bostwick, or near Palatka,
moving northeast at 20 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Palatka, East Palatka, Bostwick, Bardin, Picolata and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2963 8160 2971 8175 2981 8170 2988 8168
2996 8165 2994 8147 2975 8156
TIME...MOT...LOC 0443Z 203DEG 19KT 2973 8166
CORDEROSpecial weather statement, Nov 14, 11:53 PM EST, 50 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1153 PM EST WED NOV 14 2018 FLZ032-037-150530- Putnam FL-Clay FL- 1153 PM EST WED NOV 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL 1230 AM EST... * At 1153 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm over Florahome, or 8 miles north of Interlachen, moving northeast at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... George's Lake, Florahome and Putnam Hall. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2969 8180 2974 8200 2997 8188 2994 8170 TIME...MOT...LOC 0453Z 203DEG 19KT 2973 8189 CORDERO
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 8:12 PM EST | Special Weather Statement | JAX | Saint Johns | 33 min |
| Nov 14, 8:15 PM EST | Special Weather Statement | JAX | Flagler | 30 min |
| Nov 14, 8:45 PM EST | Special Weather Statement | JAX | Saint Johns | 45 min |
| Nov 14, 9:25 PM EST | Special Weather Statement | JAX | Saint Johns | 35 min |
| Nov 14, 9:47 PM EST | Special Weather Statement | JAX | Marion | 43 min |
| Nov 14, 9:49 PM EST | Special Marine Warning | JAX | 56 min | |
| Nov 14, 10:00 PM EST | Special Weather Statement | JAX | Putnam | 45 min |
| Nov 14, 10:29 PM EST | Small Craft Advisory | JAX | 10 hr | |
| Nov 14, 10:31 PM EST | Special Weather Statement | JAX | Putnam | 44 min |
| Nov 14, 10:33 PM EST | Special Weather Statement | JAX | Marion | 42 min |
| Nov 14, 10:40 PM EST | Special Weather Statement | JAX | Alachua | 35 min |
| Nov 14, 10:48 PM EST | Special Marine Warning | JAX | 57 min | |
| Nov 14, 10:55 PM EST | Severe Thunderstorm Warning | JAX | Putnam | 50 min |
| Nov 14, 11:24 PM EST | Special Weather Statement | JAX | Putnam | 36 min |
| Nov 14, 11:38 PM EST | Special Marine Warning | JAX | 67 min | |
| Nov 14, 11:44 PM EST | Special Weather Statement | JAX | Saint Johns | 46 min |
| Nov 14, 11:53 PM EST | Special Weather Statement | JAX | Clay | 37 min |
| Nov 15, 12:38 AM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 36 min |
| Nov 15, 12:49 AM EST | Special Marine Warning | JAX | 56 min | |
| Nov 15, 1:42 AM EST | Special Marine Warning | JAX | 48 min |
Nearby
Tornado Warnings in Florida, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.